Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Lubbock, TX

March 26, 201012 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 26, 2010, 5:48 AM CDT for 12 counties in Texas. It took effect at Mar 26, 2010, 1:00 PM CDT. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2010, 5:48 AM CDT (10:48 UTC)
In effect from
Mar 26, 2010, 1:00 PM CDT
Expired
Mar 26, 2010, 10:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 3:50 PM CDTNON-TSTM WND GST 626 S Olton, TX
Mar 26, 4:20 PM CDTNON-TSTM WND GST 62Reese Center, TX
Mar 26, 5:05 PM CDTNON-TSTM WND GST 59Reese Center, TX
Mar 26, 5:40 PM CDTNON-TSTM WND GST 621 Ene Morton, TX
Mar 26, 8:05 PM CDTNON-TSTM WND GST 627 Wnw Denver City, TX
Mar 26, 8:40 PM CDTNON-TSTM WND GST 627 Wnw Denver City, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3276 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS84 KLUB 261048
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
548 AM CDT FRI MAR 26 2010

TXZ027-028-033-034-039-040-262100-
/O.UPG.KLUB.FW.A.0002.100326T1800Z-100327T0100Z/
/O.NEW.KLUB.FW.W.0002.100326T1800Z-100327T0100Z/
BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
548 AM CDT FRI MAR 26 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES ON THE
CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWESTERLY WINDS WILL BECOME SUSTAINED IN THE 20 TO 30 MPH
RANGE AT THE 20 FOOT LEVEL ACROSS MUCH OF THE CAPROCK THIS
AFTERNOON. IN ADDITION A VERY WARM AND DRY AIRMASS WILL RESULT IN
RELATIVE HUMIDITY VALUES DROPPING TO NEAR 10 PERCENT OR LESS IN
THE AFTERNOON. ABOVE NORMAL MOISTURE SO FAR THIS YEAR WILL
MITIGATE THE FIRE DANGER SOMEWHAT. HOWEVER...MUCH OF THE GRASSY
VEGETATION IS STILL DORMANT AND THE DRY AND BREEZY WEATHER THE
PAST FEW DAYS IS CAUSING CONDITIONS TO WORSEN. THUS THE
ENVIRONMENT IS EXPECTED TO BE CONDUCIVE FOR THE DEVELOPMENT AND
RAPID SPREAD OF WILDFIRES. GUSTY WINDS WILL CONTINUE THROUGH THE
EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ021>023-029-035-041-262100-
/O.NEW.KLUB.FW.W.0002.100326T1800Z-100327T0100Z/
PARMER-CASTRO-SWISHER-HALE-LUBBOCK-LYNN-
548 AM CDT FRI MAR 26 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES ON THE
CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. 

SOUTHWESTERLY WINDS WILL BECOME SUSTAINED IN THE 20 TO 30 MPH
RANGE AT THE 20 FOOT LEVEL ACROSS MUCH OF THE CAPROCK THIS
AFTERNOON. IN ADDITION A VERY WARM AND DRY AIRMASS WILL RESULT IN
RELATIVE HUMIDITY VALUES DROPPING TO NEAR 10 PERCENT OR LESS IN
THE AFTERNOON. ABOVE NORMAL MOISTURE SO FAR THIS YEAR WILL
MITIGATE THE FIRE DANGER SOMEWHAT. HOWEVER...MUCH OF THE GRASSY
VEGETATION IS STILL DORMANT AND THE DRY AND BREEZY WEATHER THE
PAST FEW DAYS IS CAUSING CONDITIONS TO WORSEN. THUS THE
ENVIRONMENT IS EXPECTED TO BE CONDUCIVE FOR THE DEVELOPMENT AND
RAPID SPREAD OF WILDFIRES. GUSTY WINDS WILL CONTINUE THROUGH THE
EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
459 
WWUS84 KLUB 262026
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CDT FRI MAR 26 2010

TXZ021>023-027>029-033>035-039>041-270300-
/O.EXT.KLUB.FW.W.0002.000000T0000Z-100327T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
326 PM CDT FRI MAR 26 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ON THE CAPROCK...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH AT
THE 20 FOOT LEVEL WILL PERSIST ACROSS MUCH OF THE CAPROCK THIS
AFTERNOON INTO THE EVENING. DURING THIS TIME...RELATIVE HUMIDITY
VALUES WILL REMAIN IN THE TEENS AND SINGLE DIGITS PROLONGING THE
ALREADY CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES WILL
GRADUALLY IMPROVE LATE THIS EVENING AHEAD OF A PACIFIC COLD
FRONT...HOWEVER ANY FIRES OR HOT SPOTS BY THIS TIME WILL BE
SUBJECT TO A STRONG WESTERLY WIND SHIFT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE DANGEROUS FIRE GROWTH POTENTIAL.

&&

$$
937 
WWUS84 KLUB 270259
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
959 PM CDT FRI MAR 26 2010

TXZ021>023-027>029-033>035-039>041-270400-
/O.EXP.KLUB.FW.W.0002.000000T0000Z-100327T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
959 PM CDT FRI MAR 26 2010

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE RED FLAG WARNING IN EFFECT ON THE CAPROCK WILL EXPIRE AT 10 PM
CDT THIS EVENING. ALTHOUGH CONDITIONS ARE GRADUALLY IMPROVING THIS
EVENING AS TEMPERATURES COOL AND WINDS SLACKEN SOMEWHAT...THE FIRE
DANGER WILL REMAIN ELEVATED OVERNIGHT DUE TO THE CONTINUED GUSTY
WINDS AND LOW RELATIVE HUMIDITIES. A WESTERLY WIND SHIFT IS MOVING
ACROSS THE CENTRAL SOUTH PLAINS AT 10 PM AND SHOULD BE THROUGH THE
ROLLING PLAINS BY MIDNIGHT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 4:28 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 26, 4:28 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
428 AM CDT FRI MAR 26 2010

.SHORT TERM...
TODAY WILL BE THE BEGINNING OF A COUPLE WINDY DAYS ACROSS THE AREA.
WINDY CONDITIONS TODAY WILL BE COURTESY OF A SHORT WAVE TROUGH
MOVING ACROSS THE ROCKIES. WITH THE MAIN TROUGH AXIS AND ENERGY
TRAVELING NORTH OF THE AREA...EXPECT PRECIPITATION TO REMAIN NORTH.
A SURFACE LOW WILL ALSO DEVELOP IN SOUTHEASTERN COLORADO AND
ASSOCIATED SURFACE TROUGH DURING THE DAY. ADDITIONALLY...A THERMAL
RIDGE AT 850MB WILL EXPAND INTO WESTERN AREAS TODAY. MODEL SOUNDINGS
INDICATE DEEP MIXING TO 700MB WILL BE POSSIBLE TODAY. THE GREATEST
CONCERN WILL BE ACROSS WESTERN AREAS WHERE STRONG 700MB WINDS WILL
BE IN PLACE. THERE WILL BE LITTLE IN THE WAY OF ANY CLOUDS TO
PREVENT THE DEEP MIXING TO TAKE PLACE. WINDS WILL ALSO STAY ELEVATED
THIS EVENING AND EARLY SATURDAY WITH A PACIFIC FRONT TO MOVE THROUGH
THE AREA. TEMPERATURES WILL BE AROUND TEN DEGREES WARMER TODAY
ACROSS THE AREA WITH THE STRONG DOWNSLOPING WINDS. JDV

&&

.LONG TERM...
NEXT STORM SYSTEM HEADED OUR WAY WAY SCOOTING QUICKLY EAST INTO
THE GREAT BASIN THIS MORNING...SCHEDULED THEN TO DEEPEN ACROSS THE
NORTHERN TEXAS PANHANDLE EARLY SATURDAY AND THEN OUT EAST THROUGH
NORTHERN OKLAHOMA LATER SATURDAY. A PACIFIC FRONTAL BOUNDARY WILL
RACE SOUTHEAST ACROSS THE AREA EARLY SATURDAY WHILE TIGHTER MID
AND UPPER LEVEL GRADIENTS ALSO SHOVE SOUTH AND SOUTHEAST OF THE
AREA EARLY IN THE DAY. STILL...WIND WILL INCREASE AS CYCLONE
DEEPENS TO OUR NORTHEAST PULLING STRONG NORTHWEST WINDS THROUGH
THE AREA. VERY POSSIBLE THESE WINDS WILL ACHIEVE WIND ADVISORY
LEVELS FOR THE NORTHEAST HALF OR MORE OF OUR AREA. IN ADDITION...
ENOUGH MID LEVEL MOISTURE AND LIFT APPEARS WILL BE PASSING THROUGH
EVEN BEHIND THE UPPER LOW FOR A POTENTIAL OF HIGH-BASED SHALLOW
CONVECTION DEVELOPING DURING THE DAY. ALTHOUGH LOWEST ATMOSPHERE
APPEARS TOO DRY FOR ANY SIGNIFICANT CHANCE FOR WETTING SHOWERS...
THESE WILL BE WORTH A MENTION IN THE NEW FORECAST GIVEN THE ADDED
POTENTIAL FOR VERY STRONG WIND GUSTS DUE TO INVERTED-V SOUNDINGS.

SOME POTENTIAL STILL FOR LIGHT WRAP-AROUND SHOWERS INTO OUR
NORTHEAST ZONES SATURDAY EVENING BEFORE UPPER LOW PULLS FURTHER
EAST BRINGING IN DRIER MID LEVEL FLOW. SUNDAY SHOULD BE DRY AND
RELATIVELY COOL WITH MUCH LIGHTER GRADIENT. TEMPERATURE RECOVERY
WILL KICK IN STRONG EARLY TO MID WEEK AS AN UPPER RIDGE AXIS
MOVES OUR WAY FROM THE SOUTHWEST COAST. THIS RIDGE AXIS WILL PASS
BY EARLY WEDNESDAY FOLLOWED BY IMPROVING SOUTHWEST FLOW ALOFT IN
ADVANCE OF WHAT APPEARS TO BE A VERY POTENT UPPER LOW CROSSING THE
SOUTHWEST U.S. LATE NEXT WEEK. THIS LOW SHOULD BE MOSTLY
DISCONNECTED FROM THE WESTERLY FLOW FURTHER NORTH...SO A SLOWER
PROGRESSION SUCH AS PORTRAYED BY THE ECMWF WOULD BE FAVORED. THIS
MAY DELAY ADDING SHOWER OR THUNDER CHANCES UNTIL THE NEXT FRIDAY
AND SATURDAY...JUST BEYOND THIS FORECAST. RMCQUEEN

&&

.FIRE WEATHER...
FIRE WEATHER CONDITIONS WILL BE EXTREME TODAY...ESPECIALLY
SOUTHWESTERN SOUTH PLAINS...WITH WARMER TEMPERATURES AND WINDY
CONDITIONS. THE HIGHEST DANGER WILL BE ON THE CAPROCK...
ESPECIALLY NEAR THE TEXAS...NEW MEXICO STATE LINE WHERE THE
HIGHEST WINDS WILL BE LOCATED. FIRE WEATHER CONDITIONS WILL ALSO
BE ELEVATED FOR AREAS OFF THE CAPROCK.

STRONG WINDS WILL OCCUR AGAIN SATURDAY...BUT BEHIND A COLD FRONT
AND THUS WITH COOLER TEMPERATURES AND MUCH MORE ELEVATED RELATIVE
HUMIDITY. STILL THERE WILL BE REASONS FOR CONCERN. FIRST...
GRADIENT SUPPORTED WIND SPEEDS OF 20-30 MPH AT THE 20 FOOT LEVEL.
ALSO...MID LEVEL MOISTURE AND LIFT COULD LEAD TO HIGH BASED
MAINLY VIRGA SHOWERS SPREADING SOUTHEAST ACROSS THE AREA WITH
POTENTIAL THEN TO TAP INTO EVEN STRONGER FLOW FURTHER OFF THE
GROUND. IF THESE SHOWERS FORM...THEN VERY STRONG GUSTS SEEM
LIKELY. RELATIVE HUMIDITY CRITERIA APPEARS TO BE CLOSEST TO
MEETING FIRE WEATHER WATCH CRITERIA ALONG THE SOUTHERN-MOST ROW OF
COUNTIES...BUT EVEN THERE IT IS A BIT OF A STRETCH. FOR NOW...WE
WILL MENTION THE THREAT WITHIN THE FIRE WEATHER FORECAST DISCUSSION
PORTION AS WELL AS THE HAZARDOUS WEATHER OUTLOOK. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        75  37  54  34  59 /   0  10  20  10   0
TULIA         73  41  57  36  60 /   0  10  20  10  10
PLAINVIEW     74  42  59  37  59 /   0  10  20  10  10
LEVELLAND     78  41  61  39  60 /   0  10  10  10   0
LUBBOCK       78  45  63  39  60 /   0  10  20  10   0
DENVER CITY   79  44  65  38  61 /   0   0  10  10   0
BROWNFIELD    79  45  65  40  62 /   0   0  10  10   0
CHILDRESS     73  47  63  42  62 /   0  10  20  20  10
SPUR          75  48  67  42  62 /   0   0  20  10  10
ASPERMONT     76  51  69  42  62 /   0   0  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>023-027>029-033>035-039>041.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041.

&&

01/05
Hazardous weather outlook, Mar 26, 5:09 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
509 AM CDT FRI MAR 26 2010

TXZ021>044-271015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
509 AM CDT FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION

THE COMBINATION OF STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON
AND LOW RELATIVE HUMIDITY WILL CAUSE EXTREME FIRE DANGER OVER THE
WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS
PANHANDLE. A RED FLAG WARNING AND WIND ADVISORY ARE IN EFFECT THIS
AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY AND MAY LEAD TO WIND
ADVISORY CONDITIONS FROM THE ROLLING PLAINS INTO PORTIONS OF THE
SOUTH PLAINS. EVEN THOUGH RELATIVE HUMIDITY LEVELS WILL BE LOWER...
THESE STRONG WINDS POTENTIALLY COULD AGAIN CAUSE ELEVATED FIRE
WEATHER CONCERNS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 5:48 AM CDTWind AdvisoryLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more34 hr
Mar 26, 3:27 PM CDTWind AdvisoryLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more28 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.